U.S. doctors online nowAsk doctors free
Winchester, VA
A 35-year-old male asked:

Is there a successful treatment for acne caused by trt therapy? i am a mid 30s male with horrible back acne caused by the testosterone therapy.

2 doctor answers6 doctors weighed in
Dr. Jeffrey Juchau
Family Medicine 34 years experience
Acne: There are many treatments for acne . I also wonder if your testosterone treatment is perhaps on the high side. Please make an appointment to be seen and discuss this with your physician.
Dr. Michael Fisher
Dermatology 33 years experience
Testosterone/Acne: Male testosterone replacement therapy may cause new or worsening acne. Testosterone stimulates the production of oil, or sebum, from the sebaceous glands of the skin which causes acne production. Treatment includes oral antibiotics like solodyn (minocycline) or Doryx and topicals such as epiduo and benzefoam. For severe cases there is accutane. See your dermatologist for therapy.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 25, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.